Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 255, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 11, 2008, 8:21 PM EDT for Erie County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 11, 2008, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 120021
SVRCLE
PAC049-120045-
/O.NEW.KCLE.SV.W.0255.080812T0021Z-080812T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
821 PM EDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL ERIE COUNTY...OR ABOUT 9 MILES EAST OF ERIE...AND
MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4205 7976 4202 7994 4216 8002 4224 7986
4223 7984
TIME...MOT...LOC 0021Z 325DEG 26KT 4215 7991
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 11, 7:49 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 749 PM EDT MON AUG 11 2008 .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL MOVE TO OHIO ON TUESDAY AND THE MID ATLANTIC STATES WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION OVERNIGHT. SCATTERED SHRA CONTINUE JUST TO THE EAST OF THE AREA. A FEW OF THESE COULD CLIP NW PA THE NEXT FEW HOURS. ELSEWHERE...LOTS OF DIURNAL CU CONTINUES. MOST OF THIS SHOULD GO AWAY BY SUNSET WITH M/CLEAR SKIES OVERNIGHT. MOST LOCATIONS SHOULD SEE LOW TEMPS A DEG OR TWO COOLER THAN THIS AM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION TOMORROW WITH A RIDGE MOVING OVERHEAD DURING THE DAY. THIS HIGH WILL SCOOT OFF TO THE EAST ON TUESDAY NIGHT ALLOWING A WEAK FRONTAL BOUNDARY TO SAG SOUTH ACROSS THE AREA. BOTH 12Z GFS AND NAM HINTING AT LIGHT PRECIP ACROSS THE AREA WEDNESDAY AND WILL CONTINUE WITH SMALL CHANCE WORDING IN THE NEW PACKAGE. BY DAYBREAK THURSDAY...HIGH PRESSURE WILL AGAIN DOMINATE THE AREA WITH QUIET WEATHER CONTINUING THROUGH FRIDAY. THE AIRMASS WILL MODERATE LITTLE DURING THE PERIOD SO TEMPS WILL CONTINUE TO AVERAGE A LITTLE BELOW NORMAL THROUGH THE END OF THE WEEK. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE WILL DOMINATE THE EARLY PERIOD WITH DRY AIR IN PLACE BUT THIS WILL SLOWLY ERODE IN TIME AS ANOTHER STORM SYSTEM APPROACHES THE REGION JUST IN TIME FOR THE WEEKEND. LOW PRESSURE MOVES SLOWLY NORTHEAST AND FORCES A WARM FRONT INTO THE REGION INTO THE WEEKEND. WARM AIR ADVECTION PATTERN EXPECTED TO DEVELOP SOUTH OF THE AREA WILL FORCE COPIOUS AMOUNTS OF MOISTURE TOWARD THE REGION. THIS WILL BRING A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS JUST ABOUT EACH PERIOD. WARM FRONT APPEARS THAT IT WILL STALL JUST SOUTH OF THE FORECAST AREA. OVERRUNNING SITUATION WILL DEVELOP INTO MONDAY AND MONDAY NIGHT. WILL NOT MENTION TOO MUCH QPF AT THIS POINT DUE TO UNCERTAINTY OF COVERAGE OF PRECIPITATION. GFS MODEL STILL PERSISTENT IN BRINGING THE LOW PRESSURE SYSTEM INTO THE REGION SO WILL FOLLOW THE LEAD ON THE MODEL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A FEW REMAINING SHOWERS/THUNDERSTORMS WILL MOVE IN THE VICINITY OF ERIE THROUGH 02Z. OTHERWISE REMAINING CUMULUS WILL DISSIPATE WITH THE SETTING SUN AS SURFACE HIGH PRESSURE BUILDS INTO NORTHERN OHIO. MAY BE SOME PATCHY FOG BUT BELIEVE THAT THE ONLY TAF SITE THAT MAY HAVE ENOUGH LOW LEVEL MOISTURE TO ASSIST IN THE FOG GENERATION WILL BE THE YNG AREA. OUTLOOK...HIGH PRESSURE WILL SLIDE EASTWARD INTO WEDNESDAY AS A WEAK COLD FRONT ATTEMPTS TO MOVE INTO SOUTHERN ONTARIO. LOOKS AS VFR CONDITIONS WILL PREVAIL THROUGH THE WEEK. && .MARINE... WINDS HAVE DIED DOWN AND WAVES DROPPED BELOW SCA CRITERIA...BUT LAKE WILL BE CHOPPY THIS EVENING. WAVES DIE DOWN CONSIDERABLY TOMORROW AS HIGH PRESSURE MOVES OVER THE LAKES. COULD BE CHOPPY AGAIN THURSDAY WITH NE FLOW...BUT SHOULD REMAIN UNDER SCA CRITERIA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...LOMBARDY AVIATION...MULLEN MARINE...DJB
Hazardous weather outlook, Aug 11, 5:23 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EDT MON AUG 11 2008 OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-120930- WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 523 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ144-OHZ003-007-009>012-089-PAZ001-120930- THE ISLANDS TO VERMILION OH-LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 523 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP TIDES TODAY ALONG THE LAKE ERIE SHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142-143-145>149-162>169-120930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 523 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE TODAY ON LAKE ERIE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.